Alert archive / Wisconsin / River Flood Warnings in 2018
River Flood Warning 9, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at May 4, 2018, 2:44 PM CDT for Manitowoc County, Wisconsin. It was in force for 53 hr.
The area
The outline as issued.
The facts
- Issued
- May 4, 2018, 2:44 PM CDT (19:44 UTC)
- Expired
- May 6, 2018, 7:40 PM CDT
- In force
- 53 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 49 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Manitowoc River at Manitowoc (MTWW3). The gauge peaked at 11.49 ft at May 4, 2018, 2:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 11.5 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04085427, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
477
WGUS43 KGRB 041944
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
244 PM CDT Fri May 4 2018
...The National Weather Service in Green Bay has issued a Flood
Warning for the following rivers in Wisconsin...
Manitowoc River near Manitowoc affecting Manitowoc County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
WIC071-051044-
/O.NEW.KGRB.FL.W.0009.180504T1944Z-000000T0000Z/
/MTWW3.1.ER.180504T1339Z.180504T1900Z.000000T0000Z.NR/
244 PM CDT Fri May 4 2018
The National Weather Service in Green Bay has issued a
* Flood Warning For
the Manitowoc River near Manitowoc.
* At 2:00 PM Friday the stage was 11.5 feet.
* Flood stage is 10.0 feet.
* Impacts at 12.0 feet. Up to 2 feet of water may be covering
portions of Clay Pit Road and Broadway Street Park Road in the city
of Manitowoc. Parts of Mill road and North Rapids road is covered
by up to a foot of water.
&&
LAT...LON 4412 8803 4416 8778 4411 8764 4407 8765
4403 8793 4406 8803
$$5 follow-up statements
230
WGUS83 KGRB 050343
FLSGRB
Flood Statement
National Weather Service Green Bay WI
1043 PM CDT Fri May 4 2018
...The Flood Warning continues for the following rivers in
Wisconsin...
Manitowoc River near Manitowoc affecting Manitowoc County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks. The next scheduled
routine statement will be issued tomorrow morning.
&&
WIC071-051843-
/O.CON.KGRB.FL.W.0009.000000T0000Z-000000T0000Z/
/MTWW3.1.ER.180504T1339Z.180504T1900Z.000000T0000Z.NR/
1043 PM CDT Fri May 4 2018
The Flood Warning continues for
The Manitowoc River near Manitowoc.
* At 10:00 PM Friday the stage was 10.6 feet.
* Flood stage is 10.0 feet.
* Impacts at 11.0 feet. Up to a foot of water is covering portions of
Clay Pit Road and Broadway Street Park Road. Widespread low land
flooding is occurring.
&&
LAT...LON 4412 8803 4416 8778 4411 8764 4407 8765
4403 8793 4406 8803
$$291
WGUS83 KGRB 051536
FLSGRB
Flood Statement
National Weather Service Green Bay WI
1036 AM CDT Sat May 5 2018
...The Flood Warning continues for the following rivers in
Wisconsin...
Wolf River at New London affecting Outagamie...Waupaca and Winnebago
Counties
...The Flood Warning continues for the following rivers in
Wisconsin...
Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca
Counties
Manitowoc River near Manitowoc affecting Manitowoc County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks. The next scheduled
routine statement will be issued tomorrow morning.
&&
WIC087-115-135-060636-
/O.CON.KGRB.FL.W.0003.000000T0000Z-000000T0000Z/
/SHIW3.3.RS.180424T1733Z.180429T1240Z.000000T0000Z.NR/
1036 AM CDT Sat May 5 2018
The Flood Warning continues for
The Wolf River near Shiocton.
* At 7:30 AM Saturday the stage was 13.8 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to a stage of 13.5 feet
by tomorrow morning.
* Impacts at 14.0 feet. Water is about a foot below the bottom of the
highway 54 bridge. Floodwaters begin spreading over parts of
Shiocton adjacent to the river including River and Mills streets.
&&
LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
4450 8863 4468 8867
$$
WIC087-135-139-060636-
/O.EXT.KGRB.FL.W.0008.000000T0000Z-180512T1200Z/
/NEWW3.1.RS.180427T0630Z.180507T0000Z.180511T1800Z.NO/
1036 AM CDT Sat May 5 2018
The Flood Warning continues for
The Wolf River at New London.
* At 10:00 AM Saturday the stage was 9.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 9.7 feet by
tomorrow evening. The river will fall below flood stage Friday
early afternoon.
* Impacts at 9.5 feet. Up to a foot of water is surrounding
structures along West River Drive in Freemont. Several inches of
flood waters begin to cover portions of Burton Road near Pheifer
Park. Water is approaching portions of West Wolf Avenue near New
London.
&&
LAT...LON 4434 8867 4431 8881 4418 8877 4418 8887
4441 8890 4442 8867
$$
WIC071-060636-
/O.CON.KGRB.FL.W.0009.000000T0000Z-000000T0000Z/
/MTWW3.2.ER.180504T1339Z.180504T1930Z.000000T0000Z.NR/
1036 AM CDT Sat May 5 2018
The Flood Warning continues for
The Manitowoc River near Manitowoc.
* At 10:00 AM Saturday the stage was 10.5 feet.
* Flood stage is 10.0 feet.
* Impacts at 11.0 feet. Up to a foot of water is covering portions of
Clay Pit Road and Broadway Street Park Road. Widespread low land
flooding is occurring.
&&
LAT...LON 4412 8803 4416 8778 4411 8764 4407 8765
4403 8793 4406 8803
$$420
WGUS83 KGRB 060243
FLSGRB
Flood Statement
National Weather Service Green Bay WI
943 PM CDT Sat May 5 2018
...The Flood Warning continues for the following rivers in
Wisconsin...
Wolf River at New London affecting Outagamie...Waupaca and Winnebago
Counties
Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca
Counties
Manitowoc River near Manitowoc affecting Manitowoc County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks. The next scheduled
routine statement will be issued tomorrow morning.
&&
WIC087-115-135-061743-
/O.CON.KGRB.FL.W.0003.000000T0000Z-000000T0000Z/
/SHIW3.3.RS.180424T1733Z.180429T1240Z.000000T0000Z.NR/
943 PM CDT Sat May 5 2018
The Flood Warning continues for
The Wolf River near Shiocton.
* At 7:30 AM Saturday the stage was 13.8 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to a stage of 13.8 feet
by Monday morning.
* Impacts at 14.0 feet. Water is about a foot below the bottom of the
highway 54 bridge. Floodwaters begin spreading over parts of
Shiocton adjacent to the river including River and Mills streets.
&&
LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
4450 8863 4468 8867
$$
WIC087-135-139-061743-
/O.EXT.KGRB.FL.W.0008.000000T0000Z-180512T0600Z/
/NEWW3.1.RS.180427T0630Z.180507T0000Z.180511T1200Z.NO/
943 PM CDT Sat May 5 2018
The Flood Warning continues for
The Wolf River at New London.
* At 9:00 PM Saturday the stage was 9.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 9.7 feet by
tomorrow evening. The river will fall below flood stage Friday
morning.
* Impacts at 9.5 feet. Up to a foot of water is surrounding
structures along West River Drive in Freemont. Several inches of
flood waters begin to cover portions of Burton Road near Pheifer
Park. Water is approaching portions of West Wolf Avenue near New
London.
&&
LAT...LON 4434 8867 4431 8881 4418 8877 4418 8887
4441 8890 4442 8867
$$
WIC071-061743-
/O.CON.KGRB.FL.W.0009.000000T0000Z-000000T0000Z/
/MTWW3.2.ER.180504T1339Z.180504T1930Z.000000T0000Z.NR/
943 PM CDT Sat May 5 2018
The Flood Warning continues for
The Manitowoc River near Manitowoc.
* At 9:00 PM Saturday the stage was 10.4 feet.
* Flood stage is 10.0 feet.
* Impacts at 10.0 feet. There is widespread flooding of low land and
agricultural land.
&&
LAT...LON 4412 8803 4416 8778 4411 8764 4407 8765
4403 8793 4406 8803
$$492
WGUS83 KGRB 061730
FLSGRB
Flood Statement
National Weather Service Green Bay WI
1230 PM CDT Sun May 6 2018
...The Flood Warning continues for the following rivers in
Wisconsin...
Manitowoc River near Manitowoc affecting Manitowoc County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks. The next scheduled
routine statement will be issued tomorrow morning.
&&
WIC071-070830-
/O.CON.KGRB.FL.W.0009.000000T0000Z-000000T0000Z/
/MTWW3.2.ER.180504T1339Z.180504T1930Z.000000T0000Z.NR/
1230 PM CDT Sun May 6 2018
The Flood Warning continues for
The Manitowoc River near Manitowoc.
* At 11:00 AM Sunday the stage was 10.0 feet.
* Flood stage is 10.0 feet.
* Impacts at 10.0 feet. There is widespread flooding of low land and
agricultural land.
&&
LAT...LON 4412 8803 4416 8778 4411 8764 4407 8765
4403 8793 4406 8803
$$317
WGUS83 KGRB 070040
FLSGRB
Flood Statement
National Weather Service Green Bay WI
740 PM CDT Sun May 6 2018
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Manitowoc River near Manitowoc AFFECTING Manitowoc County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks. The next scheduled
routine statement will be issued tomorrow morning.
&&
WIC071-070110-
/O.CAN.KGRB.FL.W.0009.000000T0000Z-180507T0040Z/
/MTWW3.2.ER.180504T1339Z.180504T1930Z.180506T1830Z.NR/
740 PM CDT Sun May 6 2018
The Flood Warning is cancelled for
The Manitowoc River near Manitowoc.
* At 7:00 PM Sunday the stage was 9.9 feet.
* Flood stage is 10.0 feet.
* Impacts at 10.0 feet. There is widespread flooding of low land and
agricultural land.
&&
LAT...LON 4412 8803 4416 8778 4411 8764 4407 8765
4403 8793 4406 8803
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at May 4, 2:36 PM CDT, 8 minutes earlier.
Area forecast discussion, May 4, 2:36 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 236 PM CDT Fri May 4 2018 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Saturday Issued at 235 PM CDT Fri May 4 2018 The latest RAP analysis and satellite/radar imagery show low pressure exiting the region to the east over Lake Huron early this afternoon. Meanwhile, skies cleared behind the low by 1 pm across most of the region, but only for scattered/broken high based cu to pop across the northwoods. A few showers have also popped up over Marinette county. Mostly clear conditions prevail over the Dakotas and Minnesota, with only some alto-cu up there as well. With quiet conditions expected tonight, forecast concerns shift to low humidities and shower chances on Saturday. Tonight...Northern WI will remain on the southern edge of the northern branch of the jet stream. Cu will likely diminish with loss of daytime heating, but additional high based clouds may push into the region at times through the night. But otherwise, mostly clear conditions are expected once clouds across the north dissipate. There looks to be just enough wind to prevent fog across areas that were hard hit with rainfall lately. Low temperatures ranging from the low 40s over Vilas county to the upper 40s over the southern Fox Valley. Saturday...A shortwave will be digging across south-central Canada and pushing a cold front into northern WI in the afternoon. Skies are expected to be mostly clear until then, before see clouds push from northwest to southeast in the afternoon. A dry airmass will be in place ahead of the front, with humidities falling into the 20 to 35 pct range at most locations by midday. Consequently, models struggle to produce instability until very late in the day. Have therefore backed off on the chance of precip until after 21z. Chances will be highest over northern WI where convergence is maximized. Cannot rule out a thunderstorm, particularly over central WI very late in the day. Highs remaining warm in the low to mid 70s away from Lake Michigan. .LONG TERM...Saturday Night Through Friday Issued at 235 PM CDT Fri May 4 2018 An upper level disturbance will move across the region Saturday night. The models today are more bullish in rainfall totals compared to the morning run. Although there is no distinct vort max with this system, the weak disturbance combined with the right entrance region of a 300 mb jet streak north of Wisconsin could trigger scattered thunderstorms well into the evening and early morning hours across the east. Low wet bulb heights and steep mid level lapse rates would support scattered thunderstorms with small hail. Bufkit soundings indicated high based convection with an invert v signature. Some of the stronger storms could also produce gusty winds to 40 mph. A perusal of some of the severe weather parameters indicated total totals from 45 to 55, and 0-6 km shear values around 40 knots, thus could not totally rule out an isolated severe storm, especially during the evening hours. High pressure will dominate the weather pattern on Sunday with low relative humidity readings during the afternoon. High pressure will dominate the weather pattern Monday and Tuesday, bringing a chance for the area to dry from last nights rains. Did lower dewpoint values each day to account for the sandy soil biases. The next weather make arrives late Tuesday night, if not Wednesday. This system if the ECMWF is correct would bring another round of heavy rain to much of the area. Model differences for now preclude adding heavy rain to the Hazardous Weather Outlook (HWO). Only minor changes made to max/min temperatures during the period to account for our cold bias sites at night, and the warmer bias sites during the day. && .AVIATION...for 18Z TAF Issuance Issued at 1136 AM CDT Fri May 4 2018 With rain exiting eastern WI, clouds will quickly follow suit early this afternoon. High based cu is then expected through the rest of the taf period. A cold front may produce scattered showers and thunderstorms, mainly on Saturday night. Some of the storms could produce small hail and gusty surface winds. && .HYDROLOGY... Issued at 235 PM CDT Fri May 4 2018 A flood advisory will continue for portions of Calumet and northwest Manitowoc county until early this evening. A narrow stripe of 2 to 5 inches of rainfall caused washed out and flooded roads. Runoff from the rain over the last 18 hours will continue to lead to localized flooding and and fast flows on rivers and creeks. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......Eckberg AVIATION.......MPC HYDROLOGY......MPC
Hazardous weather outlook, May 4, 2:29 PM CDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 229 PM CDT Fri May 4 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 229 PM CDT Fri May 4 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Some rivers and streams south of highway 29 may continue to rise to bankfull or higher due to the heavy rains that fell last night. .DAYS TWO THROUGH SEVEN...Saturday through Friday Showers and thunderstorms are expected late Saturday afternoon and Saturday night. Some of the stronger storms may produce wind gusts up to 40 mph, small hail, and brief heavy rain. Elevated fire weather conditions are expected over northern Wisconsin on Saturday due to forecast temperatures in the 70s and low humidities. River levels will continue rise this weekend across central and northeast Wisconsin. Those who reside near rivers, especially along the Wolf River, should pay close attention to water levels and the latest hydrologic forecasts. There is a chance of thunderstorms during the middle of next week. It is to early to determine if any of these storms would become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-051930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 229 PM CDT Fri May 4 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Friday Scattered thunderstorms could pose a hazard to mariners Saturday night. The stronger storms could produce wind gusts up to 40 mph, small hail, and brief heavy rain along with locally higher waves. MPC/Eckberg
In the hours before
Local storm report, May 4, 9:07 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
907 AM CDT FRI MAY 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 AM HEAVY RAIN KAUKAUNA 44.28N 88.27W
05/04/2018 M1.77 INCH OUTAGAMIE WI TRAINED SPOTTER
&&
ECKBERGLocal storm report, May 4, 9:30 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
930 AM CDT FRI MAY 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM FLOOD REEDSVILLE 44.16N 87.96W
05/04/2018 MANITOWOC WI EMERGENCY MNGR
HIGHWAY W WASHED OUT IN SPOTS NEAR REEDSVILLE. CREEK THAT
RUNS THROUGH TOWN IS FLOODING WHILE WATER IS UP TO THE
BOTTOM OF THE BRIDGE.
&&
ECKBERGLocal storm report, May 4, 9:59 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
959 AM CDT FRI MAY 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HEAVY RAIN TWO RIVERS 44.15N 87.56W
05/04/2018 M1.25 INCH MANITOWOC WI TRAINED SPOTTER
OVERNIGHT TOTAL RAINFALL
&&
TIMMULocal storm report, May 4, 11:15 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1115 AM CDT FRI MAY 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HEAVY RAIN CHILTON 44.03N 88.16W
05/04/2018 M3.60 INCH CALUMET WI TRAINED SPOTTER
3.36 BEFORE 7AM, 0.24 AFTER
&&
TIMMUThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:16 PM CDT | Flood Watch | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Waushara and 1 more | 7 hr |
| May 3, 9:40 PM CDT | Small Craft Advisory | GRB | 16 hr | |
| May 4, 3:05 AM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Waushara and 1 more | 6 hr |
| May 4, 9:51 AM CDT | Areal Flood Advisory | GRB | Calumet, Manitowoc | 3 hr |
| May 4, 12:44 PM CDT | Areal Flood Advisory | GRB | Calumet, Manitowoc | 6 hr |
| May 4, 3:33 PM CDT | Flash Flood Watch | GRB | Manitowoc | 16 hr |
| May 4, 6:10 PM CDT | Areal Flood Warning | GRB | Calumet, Manitowoc | 9 hr |
Nearby
River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.